I am on very strong pain meds for my lupus & fibro (morphine & demerol) which I take daily regardless if I'm in that level of pain or not..the morphine that is, the demerol is for break thru pain only (this was directed by both my family doctor as well as my rheumatologist). I suspect maybe this regimen is causing other serious health issues. The past 3 days I have had lupus flare type symptoms....nausea, horrendous hot flashes followed by chills (alternating back & forth), skin/muscle/body pains. But in addition, I have not taken the demerol in 2 days & yesterday started cutting down my morphine dose & when I looked online for whithdrawal symptoms, they are the same as my lupus flare symptoms. I don't know what to do & of course both of my doctors' offices are closed today since its Friday. I'm scared & don't know whats going on or what to do at this point. And earlier this morning, I had a slight heaviness in my chest & momentarily it felt difficult to breathe. Like I said, I don't know what to do. Thanks.
Whatever you do, don't stop any of your medicines cold turkey that would be even worse, and it would make your withdrawal symptoms worse (if that is what they are). Don't decrease or change anything in regards to the directions your doctors gave you on when and how much medicine to take, until you can talk to them again on Monday. If you feel that your symptoms are getting worse you need to see a Doctor asap, even it it means going to the ER. I've seen people go in to seizures from serious withdrawal (not saying that is going to happen to you it probably won't especially if you do not cut out all doses completely.)
Seizures aren't a 'direct' problem from c/t off pain meds. I think it's a great idea to reduce your pain meds if you think you don't need that much. Try a slow taper. Sorry, I don't know the best sourse to go to for a taper schedule from pain meds. But I would think that your taper or reduction should be tailored for your specific needs.
I know your "Lupus flares" intimately. I live with them daily--I have Lyme Disease. I have many symptoms of Lupus and MS, but my dx is chronic inflammatory disease. I have been treating this disease with the Marshall Protocol with great success for 2 years, and am able to get by with intermittent mild pain and no pain meds. I need to stay off pain meds because of liver issues. My devastating migraines completely disappeared once I started the Protocol. Go to www.curemyth1.com or www.marshallprotocol.com for more information. They can help you heal and wean off from your pain meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.